Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 255, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 2, 2000, 2:38 PM EDT for Pickaway County, Ohio. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 2, 2000, 2:38 PM EDT (18:38 UTC)
- Expired
- Sep 2, 2000, 3:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Pickaway County, OH
The radar
The Cincinnati radar (KILN), 73 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 2:45 PM EDT | Thunderstorm Wind 50 E | South Bloomfield, OH | Thunderstorm winds caused minor damage to 2 homes and caused damage to yard equipment. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1091 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 021838 SVRILN OHC129-021915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 238 PM EDT SAT SEP 2 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PICKAWAY COUNTY IN CENTRAL OHIO... * UNTIL 315 PM EDT... * AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTH OF WILLIAMSPORT...OR ABOUT 12 MILES SOUTH OF GROVE CITY...MOVING SOUTHWEST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WILLIAMSPORT... NEW HOLLAND... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. $$ SITES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:00 PM EDT, 38 minutes earlier.
Area forecast discussion, Sep 2, 2:00 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 200 PM EDT SAT SEP 2 2000 GETTING A FEW SHOWERS ACROSS THE NORTHWEST COUNTIES WHICH CURRENTLY DONT HAVE A MENTION OF SHOWERS OR THUNDERSTORMS. RIGHT NOW WILL ONLY MENTION SLIGHT CHANCE OF SHOWERS. ALSO WILL INCREASE POPS IN EASTERN ZONES. CLEMISILN OUT IN A FEW MINUTES. FOLLOWED QUICKLY BY ZFP. .ILN...NONE. SITES
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.